Alert archive / Illinois / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Oct 23, 2010, 2:52 AM CDT for 8 counties in Illinois. It took effect at Oct 23, 2010, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2010, 2:52 AM CDT (07:52 UTC)
- In effect from
- Oct 23, 2010, 11:00 AM CDT
- Expired
- Oct 23, 2010, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2754 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS83 KILX 230752 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 252 AM CDT SAT OCT 23 2010 ...RED FLAG CONDITIONS EXPECTED TODAY... ILZ062-063-066>068-071>073-231600- /O.UPG.KILX.FW.A.0002.101023T1600Z-101023T2200Z/ /O.NEW.KILX.FW.W.0005.101023T1600Z-101023T2200Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 252 AM CDT SAT OCT 23 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING IS IN EFFECT FOR AREAS ALONG AND SOUTH OF INTERSTATE 70. A VERY DRY AIR MASS IS EXPECTED TO REMAIN IN PLACE ACROSS THE AREA TODAY. RELATIVE HUMIDITY VALUES BY THIS AFTERNOON ARE LIKELY TO FALL BELOW 25 PERCENT. IN ADDITION...GUSTY SOUTH WINDS WILL DEVELOP FROM LATE MORNING INTO EARLY EVENING. SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH ARE LIKELY. THESE CONDITIONS...WHEN COMBINED WITH THE VERY DRY CONDITIONS OF LATE...WILL RESULT IN A HEIGHTENED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OPEN BURNING IS DISCOURAGED TODAY && $$ GEELHART
2 follow-up statements
413 WWUS83 KILX 231552 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1052 AM CDT SAT OCT 23 2010 ...HEIGHTENED FIRE DANGER ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON... ILZ062-063-066>068-071>073-232200- /O.CON.KILX.FW.W.0005.101023T1600Z-101023T2200Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1052 AM CDT SAT OCT 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...62...63...66...67...68...71...72...73 A DRY AIR MASS WILL REMAIN IN PLACE ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT AND SOUTHERLY WINDS WILL INCREASE TO BETWEEN 15 AND 20 MPH WITH GUSTS TO 25 MPH. THESE CONDITIONS...WHEN COMBINED WITH THE RECENT EXTENDED PERIOD OF VERY DRY WEATHER...WILL RESULT IN A HEIGHTENED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OPEN BURNING IS DISCOURAGED TODAY && $$ BARNES
478 WWUS83 KILX 232156 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 456 PM CDT SAT OCT 23 2010 ILZ062-063-066>068-071>073-232300- /O.EXP.KILX.FW.W.0005.000000T0000Z-101023T2200Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 456 PM CDT SAT OCT 23 2010 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...62...63...66...67...68...71...72...73 SURFACE WINDS WILL CONTINUE TO SLOWLY DECREASE THIS EVENING WITH RELATIVE HUMIDITY LEVELS GRADUALLY INCREASING AS WELL AS THE EVENING WEARS ON...AS A RESULT...THE RED FLAG WARNING THAT WAS IN EFFECT FOR SOUTHEAST ILLINOIS WILL BE ALLOWED TO EXPIRE AT 500 PM CDT. $$ SMITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Oct 23, 2:33 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 23, 2:33 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 233 AM CDT SAT OCT 23 2010 .DISCUSSION... ISSUED 230 AM CDT SAT OCT 23 2010 AREA OF SHOWERS AND THUNDERSTORMS TRYING TO APPROACH ILLINOIS...BUT IS HAVING A TOUGH TIME FIGHTING THE DRY AREA THIS FAR EAST. SURFACE OBS SHOWING 50 DEGREE DEWPOINTS AS CLOSE AS CENTRAL MISSOURI THOUGH...WITH UPPER AIR ANALYSIS SHOWING THE MAIN MOISTURE PLUME FROM EASTERN NEBRASKA SOUTH INTO TEXAS. RATHER BALMY THIS MORNING WITH CURRENT TEMPERATURES CLOSE TO THE NORMAL HIGHS FOR THE DATE. UPPER LOW OVER WESTERN NEBRASKA CLEARLY EVIDENT ON SATELLITE IMAGERY...WITH A STRONGER LOW OFF THE PACIFIC NORTHWEST COAST. THESE TWO FEATURES WILL BE INVOLVED WITH OUR WEATHER CONDITIONS THE NEXT SEVERAL DAYS. MAIN FORECAST CONCERNS INVOLVE FIRE DANGER TODAY...AND TIMING OF PRECIPITATION THE NEXT SEVERAL DAYS. SHORT TERM...TODAY THROUGH MONDAY... RED FLAG WARNING WILL BE ISSUED FOR THE SOUTHEAST CWA FOR LATE MORNING INTO THE AFTERNOON HOURS. RELATIVE HUMIDITIES IN THIS DRY AREA ARE EXPECTED TO FALL TO NEAR 20 PERCENT...AS WINDS INCREASE IN THE TIGHTENING PRESSURE GRADIENT AHEAD OF THE LOW IN THE CENTRAL PLAINS. WHILE THE RAIN IS EXPECTED TO REMAIN TO THE WEST...THE HIGH CLOUDS MAY TEMPER THE AIR FROM MIXING FULLY...SO WILL NEED TO WATCH THIS. SHORT-RANGE MODEL GUIDANCE IN AGREEMENT WITH THE UPPER LOW WEAKENING TO AN OPEN WAVE AS IT PUSHES TOWARD THE MISSISSIPPI VALLEY. MOISTURE RETURN AHEAD OF THIS WILL SPREAD OVER THE WESTERN CWA TODAY. WILL CONTINUE WITH LIKELY POPS ALONG AND WEST OF THE ILLINOIS RIVER VALLEY THIS MORNING...THEN DIMINISHING THIS AFTERNOON AS FIRST WAVE OF PRECIP MOVES INTO THE GREAT LAKES. WILL KEEP AREAS EAST OF I-57 DRY THROUGH TONIGHT AS MAIN MOTION PROJECTION CARRIES ANY PRECIP FROM MISSOURI INTO NORTHERN ILLINOIS. EVEN IN THIS AREA...ANY RAIN IS LIKELY TO HOLD OFF UNTIL LATE MORNING SUNDAY. DEPENDING ON HOW WELL THE AIRMASS RECOVERS FROM THE EARLIER RAIN...SOME STRONG TO SEVERE STORMS CANNOT BE RULED OUT SUNDAY AFTERNOON AND EVENING AS THE UPPER TROUGH APPROACHES. A TEMPORARY BREAK IN THE RAIN WILL SPREAD FROM WEST TO EAST ON MONDAY. TEMPERATURE-WISE...HIGHS OF 75-80 LIKELY OVER THE SOUTHEAST 2/3 OF THE CWA TODAY DESPITE A FAIRLY EXTENSIVE CLOUD COVER...AS BREEZY SOUTH WINDS SET UP. STILL SHOULD BE IN THE 70S SUNDAY AND MONDAY AS WELL. LONG TERM...TUESDAY THROUGH FRIDAY... A PIECE OF ENERGY FROM THE PACIFIC NORTHWEST LOW WILL CROSS THE ROCKIES EARLY IN THE WEEK. ECMWF AND GFS BOTH IN AGREEMENT ON RAPID CYCLOGENESIS ACROSS THE PLAINS MONDAY AND TUESDAY...AIDED BY 120 KNOT JET PUNCHING ACROSS ILLINOIS...WITH NEARLY STACKED LOW CENTERED ALONG THE MINNESOTA/ONTARIO BORDER BY TUESDAY EVENING. MAIN SURFACE COLD FRONT EXPECTED TO CROSS THE CWA TUESDAY MORNING...WITH THE GFS A TAD FASTER ON THE SPEED. WINDY CONDITIONS EXPECTED AHEAD OF THE FRONT MONDAY NIGHT AND BEHIND THE FRONT TUESDAY...WITH EVEN WINDIER CONDITIONS FURTHER NORTH. WEDNESDAY STILL REMAINS RATHER BREEZY AS THE SLOWLY WEAKENING LOW ONLY MAKES SLOW PROGRESS EAST. HAGE NOT EDITED THE FORECAST PAST WEDNESDAY...BUT EXISTING SLIGHT CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT ARE NOT LOOKING PROMISING AND MAY NEED TO BE REMOVED BY THE NEXT SHIFT. BOTH EXTENDED MODELS SHOWING HIGH PRESSURE BUILDING ACROSS ILLINOIS BY FRIDAY. GEELHART && .AVIATION... ISSUED 1110 PM CDT FRI OCT 22 2010 VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU MOST OF THIS FORECAST PERIOD. MAIN CHALLENGES INVOLVE LOW LEVEL WIND SHEAR TONIGHT AND TIMING OF SHOWERS INTO OUR WESTERN TAF SITES BY MRNG. UPPER LEVEL WAVE OVR KS/NEB WILL SLOWLY PUSH NNE OVER THE NEXT 24 HOURS PRODUCING A BROAD SOUTH TO SOUTHWEST FLOW REGIME ACRS THE MIDWEST. THIS WILL RESULT IN A GRADUAL INCREASE IN MOISTURE WITH OUR EASTERN TAF SITES (DEC, CMI) BEING THE LAST TO BE AFFECTED BY THE DEEPER MOISTURE. WINCHESTER PROFILER INDICATING 925 MB WINDS UP TO 30 KTS WITH MODEL FORECASTS CONTINUING TO INDICATE THE POTENTIAL FOR LLWS ARND 1500 FEET STARTING JUST AFTR MIDNIGHT WITH THE THREAT HOLDING THRU AT LEAST 13Z SATURDAY. PREVAILING SFC WINDS WL BE OUT OF A SSE DIRECTION AT ARND 10 KTS OVERNIGHT...WITH 40-50 KTS WINDS ARND 1500 FEET TWDS DAWN SATURDAY. SHOWER ACTIVITY TO OUR WEST WAS SLOWLY INCREASING WITH THE MAIN THRUST OF LOW LEVEL WARM ADVECTION AND LIFT WEST OF THE ILLINOIS RIVER OVERNIGHT WITH ONE WAVE OF SHOWERS EXPCTD TO AFFECT MAINLY THE WEST BY SATURDAY MRNG. THAT UPPER WAVE SHOULD PUSH NORTH OF OUR AREA BY EARLY AFTN WITH A LULL IN THE PRECIP EXPECTED BEFORE ANOTHER SHORTWAVE MOVES NE OUT OF THE SRN PLAINS INTO OUR AREA SATURDAY NIGHT. WE MAY SEE CIGS AT SPI AND PIA LOWER TO NEAR MVFR CAT AFTR 03Z SUN BUT WILL HOLD OFF FOR NOW INCLUDING ANY MVFR CIGS AS MODELS TEND TO BE TOO QUICK IN MOISTENING THE LOWER LAYERS IN THESE SITUATIONS. SMITH && .FIRE WEATHER... ISSUED 230 AM CDT SAT OCT 23 2010 WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR SOUTHEAST ILLINOIS. 10 HOUR DEAD FUEL INDEX REMAINS VERY LOW...AND RELATIVE HUMIDITIES IN THIS DRY AREA ARE EXPECTED TO FALL TO NEAR 20 PERCENT...AS WINDS INCREASE IN THE TIGHTENING PRESSURE GRADIENT AHEAD OF THE LOW IN THE CENTRAL PLAINS. WHILE THE RAIN IS EXPECTED TO REMAIN TO THE WEST...THE HIGH CLOUDS MAY TEMPER THE AIR FROM MIXING FULLY...SO WILL NEED TO WATCH THIS. SUNDAY SHOULD BE MOIST ENOUGH TO LOWER THE FIRE DANGER. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR ILZ062-063-066>068-071>073. &&
Hazardous weather outlook, Oct 22, 3:34 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CDT FRI OCT 22 2010 ILZ027>031-036>038-040>043-047>051-232045- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 334 PM CDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING LOW PRESSURE SYSTEM FROM THE PLAINS WILL PUSH ISOLATED THUNDERSTORMS INTO THE WESTERN PORTION OF CENTRAL ILLINOIS LATE TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SLOW MOVING STORM SYSTEM IN THE PLAINS WILL KEEP A PROLONGED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061-232045- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 334 PM CDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING STORM SYSTEM IN THE PLAINS WILL KEEP A PROLONGED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH TUESDAY. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-232045- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 334 PM CDT FRI OCT 22 2010 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY INCREASED FIRE DANGER WILL CONTINUE ON SATURDAY...DUE TO THE COMBINATION OF DRY CONDITIONS...BRISK SOUTH WINDS...AND WARM TEMPERATURES. THEN...A SLOW MOVING STORM SYSTEM IN THE PLAINS WILL KEEP A PROLONGED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH TUESDAY. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
In the hours before
Special weather statement, Oct 23, 2:51 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 251 AM CDT SAT OCT 23 2010 ILZ044>046-054>057-061-232100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... CHARLESTON...MATTOON...SHELBYVILLE 251 AM CDT SAT OCT 23 2010 ...HEIGHTENED FIRE DANGER ACROSS EAST CENTRAL ILLINOIS TODAY... ANOTHER DAY OF INCREASED FIRE DANGER IS EXPECTED TODAY. GUSTY SOUTH WINDS OF 10 TO 20 MPH...IN COMBINATION WITH RELATIVE HUMIDITY VALUES OF LESS THAN 30 PERCENT...WILL PRODUCE HEIGHTENED FIRE DANGER CONDITIONS DUE TO THE RECENT DRY WEATHER. OPEN BURNING IS DISCOURAGED TODAY...AS FLAMES CAN GET OUT OF HAND QUICKLY. CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY...AS THE AIR MASS MOISTENS AND SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. GEELHART
Nearby
Red Flag Warnings in Illinois, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.